MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-MF-035
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Myocardial Infarction (1969)
Date of Event 09/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was reported on (b)(6) 2021, a 6mm amplatzer septal occluder was selected for implant.The physician crossed the anterior defect and attempted to deliver the amplatzer septal occluder however, it didn't occlude the 3 defects and was deemed too small.The device was exchanged for a 35mm amplatzer septal occluder and the device covered all defects and the device was released.After removing the delivery sheath, compression on the right femoral vein were applied.No major bleeding was noted and the patient was reported to be stable.Later, the patient presented with st elevation myocardial infraction and a code blue was called.Chest decompressions were attempted and the patient underwent cardiac defibrillation.A transthoracic echocardiography and rapid angiography was performed and showed no cardiac tamponade, aortic preformation or right coronary infracts.It is thought that the patient possibly had right ventricle (rv) failure and a an impella rp heart pump was implanted.Once the patient was stable, she was transferred to stanford medical center where she may become a candidate for heart transplant.It is unknown what caused the myocardia infraction, however it is thought that the patient possibly had some type of undiagnosed rv failure.The medical team is very confused as why this happened since the patient was physically active with no presentation or diagnosis of pulmonary hypertension or atrial/ventricular fibrillation.
 
Event or Problem Description
It was reported on (b)(6) 2021, a 6mm amplatzer septal occluder was selected for implant.The physician crossed the anterior defect and attempted to deliver the amplatzer septal occluder however, it didn't occlude the 3 defects and was deemed too small.The device was exchanged for a 35mm amplatzer cribriform occluder and the device covered all defects and the device was released.After removing the delivery sheath, compression on the right femoral vein were applied.No major bleeding was noted and the patient was reported to be stable.Later, the patient presented with st elevation myocardial infraction and a code blue was called.Chest decompressions were attempted and the patient underwent cardiac defibrillation.A transthoracic echocardiography and rapid angiography was performed and showed no cardiac tamponade, aortic preformation or right coronary infracts.It is thought that that the patient possibly had right ventricle (rv) failure and a an impella rp heart pump was implanted.Once the patient was stable, she was transferred to stanford medical center where she may become a candidate for heart transplant.It is unknown what caused the myocardia infraction, however it is thought that the patient possibly had some type of of undiagnosed rv failure.The medical team is very confused as why this happened since the patient was physically active with no presentation or diagnosis of pulmonary hypertension or atrial/ventricular fibrillation.
 
Additional Manufacturer Narrative
An event of "st elevation", myocardial infarction, and possible "right ventricle (rv) failure" was reported.A more comprehensive assessment could not be performed as the device remains implanted was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER CRIBRIFORM OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12511831
Report Number2135147-2021-00374
Device Sequence Number17016109
Product Code MLV
UDI-Device Identifier00811806010311
UDI-Public00811806010311
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number9-ASD-MF-035
Device Catalogue Number9-ASD-MF-035
Device Lot Number7291544
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/08/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age39 YR